Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 250, NWS Bismarck, ND

August 31, 2016Emmons County, Logan County, McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 31, 2016, 6:41 AM CDT for Emmons County, Logan County, McIntosh County, North Dakota. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2016, 6:41 AM CDT (11:41 UTC)
Expired
Aug 31, 2016, 7:45 AM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Emmons County, ND, Logan County, ND, McIntosh County, ND

The radar

The Bismarck radar (KBIS), 73 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 6:46 AM CDTHAIL 0.887 Ssw Kintyre, NDMOSTLY PEA SIZE HAIL WITH A FEW NICKELS. 50 MPH WIND ESTIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2682 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

805 
WUUS53 KBIS 311141
SVRBIS
NDC029-047-051-311245-
/O.NEW.KBIS.SV.W.0250.160831T1141Z-160831T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
641 AM CDT WED AUG 31 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LOGAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  NORTHWESTERN MCINTOSH COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  NORTHEASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 745 AM CDT

* AT 641 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHEAST OF BRADDOCK...OR 11 MILES WEST OF NAPOLEON...MOVING
  SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN LOGAN...NORTHWESTERN MCINTOSH AND NORTHEASTERN EMMONS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4651 10011 4652 9987 4614 9978 4614 10015
TIME...MOT...LOC 1141Z 359DEG 19KT 4646 10000 

HAIL...1.00IN
WIND...60MPH
 
$$

ABELING
2 follow-up statements
178 
WWUS53 KBIS 311204
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
704 AM CDT WED AUG 31 2016

NDC029-047-051-311245-
/O.CON.KBIS.SV.W.0250.000000T0000Z-160831T1245Z/
LOGAN ND-MCINTOSH ND-EMMONS ND-
704 AM CDT WED AUG 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHWESTERN LOGAN...NORTHWESTERN MCINTOSH AND EAST CENTRAL
EMMONS COUNTIES...

AT 703 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
BRADDOCK...OR 12 MILES SOUTHWEST OF NAPOLEON...MOVING SOUTH AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN LOGAN...NORTHWESTERN MCINTOSH AND EAST CENTRAL EMMONS
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4645 10011 4645 9985 4614 9978 4614 10015
TIME...MOT...LOC 1203Z 357DEG 11KT 4641 10000 

HAIL...1.00IN
WIND...60MPH
 
$$

ABELING
970 
WWUS53 KBIS 311245
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
745 AM CDT WED AUG 31 2016

NDC029-047-051-311255-
/O.EXP.KBIS.SV.W.0250.000000T0000Z-160831T1245Z/
LOGAN ND-MCINTOSH ND-EMMONS ND-
745 AM CDT WED AUG 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN...
NORTHWESTERN MCINTOSH AND EAST CENTRAL EMMONS COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4645 10011 4645 9985 4614 9978 4614 10015
TIME...MOT...LOC 1244Z 359DEG 19KT 4641 10000 

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:47 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 31, 3:47 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
347 AM CDT WED AUG 31 2016

.SHORT TERM...(Today through Friday night)
Issued at 348 AM CDT Wed Aug 31 2016

Fire weather concerns, windy conditions, and thunderstorm chances
highlight the short term period.

An upper level ridge was well established across the lee of the
Rockies and western Plains states, with an upper level low/trough
off the British Columbia coast. A large surface high was centered
over northern Manitoba with the ridge axis extending south along the
Red River Valley. Meanwhile low pressure continued to develop over
the Rockies. A h925-h850 southeasterly low level jet was already
established, extending over a large area from eastern WY/MT and the
western Dakotas northward into Saskatchewan/Alberta.

Early this morning, the models were depicting developing
thunderstorms over northeastern MT and northwestern ND as upper
level energy moving through the upper level ridge reaches the low
level jet. The showers and thunderstorms would expand and develop
eastward into central ND. Some models were confining the convection
to the north central, while other models hinted at convection
developing along the eastern edge of the low level jet - from Lake
Sakakawea southeast to Bismarck, Napoleon, Ashley area. The
thunderstorms developed east and southeast of Bismarck, likely along
the eastern edge of the low level jet. A good possibility storms
will develop farther north/northeast along the eastern edge of the
LLJ. Any convection is forecast to diminish late this morning.

This afternoon, the upper level ridge axis moves into the western
Dakotas. Surface low pressure continues to develop over the Rockies,
and the pressure gradient tightens across the Plains. Look for
increasing southeasterly winds today. This will allow for increasing
low level moisture to the Dakotas, but the axis of higher dewpoints
shifts eastward into the central Dakota and allows drier air off the
lee of the Rockies to edge eastward into the western Dakotas.
Forecast soundings indicate a good mixing day with adiabatic lapse
rates up to around 5000 feet or around h750. This will allow the
strong low level jet to mix out with the surface layer, and expect
mixing winds to be southeast at 20 to 25 mph over southwestern ND,
and 15 to 20 mph northwest and central ND. Look for highs from the
upper 70s Turtle Mountains and James Valley to near 90 far west. See
fire weather discussion below for details on fire weather issues.

The low level jet increases tonight over ND and reaches far north
into northern Canada. The upper level ridge axis moves east across
ND. This will bring increasing dewpoint temperatures into the state,
with 50s and 60s F values. However, mixing out with the mid levels
is depicted in the forecast soundings should lower afternoon
dewpoints into the 40s and lower 50s. This will also tap into the
low level jet wind speeds. Thus Thursday is setting up to be a very
windy day, with south winds of 25 to 35 mph over western ND and 20
to 25 mph in the central. A wind advisory may be needed for
southwest and parts of south central ND.

The ridge axis moves east of our area beginning Thursday night with
the approach of a large scale upper level low/trough. Thursday night
we should see the beginnings of a series of upper level energy
impulses in the southwest flow aloft reaching ND, bringing small
chances of thunderstorms Thursday night and Friday. The surface
low/trough that develops in the lee of the Rockies ahead of the
upper level trough moves east and approaches western ND on Friday,
bringing warm advection, a continuing very strong southerly low
level jet, and continued low level moisture. Looking at highs Friday
in the 80s to lower 90s.

The surface warm front/trough enters western ND Friday evening, with
the cold front portion of the system catching up to the warm front.
This cold front moves east into central ND Friday night. This will
continue to bring scattered thunderstorms to our area.

.LONG TERM...(Saturday through Tuesday)
Issued at 348 AM CDT Wed Aug 31 2016

The main highlight continues to be increasing chances for
precipitation through the long term period.

The extended period will be impacted by a slow moving h500
trough/ridge system over the central us that will keep a chance for
thunderstorms in place through much of the period.

At the surface the h500 trough will be reflected by a slow moving
surface frontal boundary that becomes aligned with the southwest
flow aloft. This slow moving frontal boundary will be the focus for
thunderstorms across the region Saturday through Wednesday. the
front will also usher in some cooler air with highs falling from the
lower 80s Saturday to the 60s Monday through Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1230 AM CDT Wed Aug 31 2016

Developing low pressure across eastern Montana will be the focus for
widely scattered thunderstorms between 06z-12z across western North
Dakota as strengthening low level winds southeast winds bring
additional moisture into the region. Too uncertain to add TSRA to
forecast as the thunderstorms will be widely scattered but may see
in vicinity of KISN-KMOT-KDIK. Otherwise vfr.

&&

.FIRE WEATHER...
Issued at 348 AM CDT Wed Aug 31 2016

Fire weather concerns are heightened today and Thursday.

Today, minimum humidities drop into the upper teens to
lower 20s across the southwest portion of the state as a band of
higher RH air associated with the morning convection lifts into
central ND, and drier air works into the far southwest. Increasing
pressure gradient will produce sustained winds around 20 to 25 mph
with gusts up to 35 mph over the far southwest. This is where
vegetation has mostly cured and where the greatest fire danger will
exist. The limiting factor will be that these conditions may exist
for 3 hours or so. Confidence is not that great that the RH would
get that low and winds that strong for at least 3 hours. Also
confidence is reduced because yesterday dewpoints were higher than
forecast...and there may be a fine line between high/low dewpoint
values as the low level jet continues to strengthen.

On thursday, we definitely see more moisture advected into
southwest and our lowest afternoon humidities shift farther east
where there is still a significant green component to the
grasses. Another mix-out day, and relative humidity values as low as
25 percent are possible in the northwest, parts of the north
central, and in south central ND. Higher RH is forecast for the
southwest part of the state. However, winds will definitely be
stronger with sustained winds likely 25 to 35 mph and gusts up to 45
mph. Possible wind advisory criteria in addition to possible fire
weather issues. Will continue to monitor.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...JV
LONG TERM...WAA
AVIATION...WAA
FIRE WEATHER...JV
Hazardous weather outlook, Aug 30, 3:55 PM CDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
355 PM CDT TUE AUG 30 2016

NDZ004-005-012-013-022-023-025-033>037-041-042-044>048-050-051-
312100-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STARK-
MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
355 PM CDT TUE AUG 30 2016 /255 PM MDT TUE AUG 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING FOR PARTS OF
NORTHWESTERN AND CENTRAL NORTH DAKOTA.

THE CHANCE OF THUNDERSTORMS RETURNS FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA THURSDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-009>011-017>021-312100-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-
355 PM CDT TUE AUG 30 2016 /255 PM MDT TUE AUG 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS IN THE WEST AND NORTH CENTRAL
LATE THIS AFTERNOON AND TONIGHT. A FEW OF THE THUNDERSTORMS COULD
BECOME MARGINALLY SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING FOR PARTS OF
NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA.

THE CHANCE OF THUNDERSTORMS RETURNS FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA THURSDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031-032-040-043-312100-
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
255 PM MDT TUE AUG 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS SOUTHWEST LATE THIS AFTERNOON.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FIRE WEATHER HIGHLIGHTS MAY BE NEEDED WEDNESDAY AFTERNOON INTO
EARLY WEDNESDAY EVENING, AND AGAIN THURSDAY AFTERNOON AND EVENING DUE
TO LOW HUMIDITIES, STRONG WINDS AND DRY VEGETATION.

THE CHANCE OF THUNDERSTORMS RETURNS FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA THURSDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

In the hours before

Special weather statement, Aug 31, 3:01 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT WED AUG 31 2016

NDZ047-050-310830-
MCINTOSH ND-LOGAN ND-
301 AM CDT WED AUG 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN AND
NORTHWESTERN MCINTOSH COUNTIES UNTIL 330 AM CDT...

AT 300 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF NAPOLEON...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN LOGAN
AND NORTHWESTERN MCINTOSH COUNTIES.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4620 9988 4628 9988 4629 9992 4640 9992
      4645 9974 4623 9956 4615 9986
TIME...MOT...LOC 0800Z 336DEG 23KT 4635 9982

ABELING
Special weather statement, Aug 31, 3:19 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CDT WED AUG 31 2016

NDZ035-036-310845-
KIDDER ND-BURLEIGH ND-
319 AM CDT WED AUG 31 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KIDDER AND EAST
CENTRAL BURLEIGH COUNTIES UNTIL 345 AM CDT...

AT 319 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF TUTTLE...OR 15 MILES NORTHWEST OF STEELE...MOVING
SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL KIDDER
AND EAST CENTRAL BURLEIGH COUNTIES.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4702 10024 4716 10008 4704 9974 4683 9999
TIME...MOT...LOC 0819Z 307DEG 10KT 4705 10008

ABELING
Special weather statement, Aug 31, 3:33 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
333 AM CDT WED AUG 31 2016

NDZ046-047-050-310930-
MCINTOSH ND-LOGAN ND-EMMONS ND-
333 AM CDT WED AUG 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LOGAN...
WESTERN MCINTOSH AND NORTHEASTERN EMMONS COUNTIES UNTIL 430 AM CDT...

AT 333 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BRADDOCK TO NEAR VENTURIA. MOVEMENT WAS
SOUTH AT 10 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
VENTURIA.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4635 10004 4663 10009 4663 10006 4604 9945
      4594 9949 4594 9953
TIME...MOT...LOC 0833Z 348DEG 10KT 4655 10002 4604 9950

ABELING
Special weather statement, Aug 31, 4:21 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
421 AM CDT WED AUG 31 2016

NDZ035-036-310945-
KIDDER ND-BURLEIGH ND-
421 AM CDT WED AUG 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KIDDER AND
SOUTHEASTERN BURLEIGH COUNTIES UNTIL 445 AM CDT...

AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF STERLING...OR 11 MILES WEST OF STEELE...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STEELE AND DRISCOLL.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4687 10033 4699 10013 4681 9984 4664 10014
TIME...MOT...LOC 0921Z 321DEG 11KT 4688 10017

ABELING
Special weather statement, Aug 31, 4:33 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT WED AUG 31 2016

NDZ046-047-050-311030-
MCINTOSH ND-LOGAN ND-EMMONS ND-
433 AM CDT WED AUG 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LOGAN...
WESTERN MCINTOSH AND EAST CENTRAL EMMONS COUNTIES UNTIL 530 AM CDT...

AT 433 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES SOUTHWEST OF NAPOLEON TO 9 MILES
NORTHWEST OF NEW TOWN CORNER. MOVEMENT WAS SOUTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
VENTURIA.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4616 9993 4647 9993 4594 9935 4594 9969
TIME...MOT...LOC 0933Z 354DEG 10KT 4635 9987 4588 9947

ABELING
Special weather statement, Aug 31, 6:30 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
630 AM CDT WED AUG 31 2016

NDZ047-048-311215-
LA MOURE ND-LOGAN ND-
630 AM CDT WED AUG 31 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LOGAN AND SOUTHWESTERN
LAMOURE COUNTIES UNTIL 715 AM CDT...

AT 630 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF GACKLE...OR 23 MILES NORTHWEST OF EDGELEY...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KULM...GACKLE AND FREDONIA.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4650 9931 4663 9913 4647 9882 4629 9883
      4628 9908
TIME...MOT...LOC 1130Z 313DEG 18KT 4652 9915

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:07 AM CDTSpecial Weather StatementBISLogan23 min
Aug 31, 2:19 AM CDTSpecial Weather StatementBISMcIntosh26 min
Aug 31, 2:33 AM CDTSpecial Weather StatementBISLogan27 min
Aug 31, 3:01 AM CDTSpecial Weather StatementBISLogan29 min
Aug 31, 3:19 AM CDTSpecial Weather StatementBISKidder26 min
Aug 31, 3:33 AM CDTSpecial Weather StatementBISLogan57 min
Aug 31, 4:21 AM CDTSpecial Weather StatementBISKidder24 min
Aug 31, 4:33 AM CDTSpecial Weather StatementBISMcIntosh57 min
Aug 31, 4:42 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder63 min
Aug 31, 4:47 AM CDTSevere Thunderstorm WarningBISMcIntosh58 min
Aug 31, 5:30 AM CDTSevere Thunderstorm WarningBISEmmons, McIntosh60 min
Aug 31, 5:41 AM CDTAreal Flood AdvisoryBISEmmons, Logan13 hr
Aug 31, 5:49 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder56 min
Aug 31, 6:30 AM CDTSpecial Weather StatementBISLogan45 min
Aug 31, 6:45 AM CDTSevere Thunderstorm WarningBISMcIntosh17 min
Aug 31, 7:40 AM CDTSpecial Weather StatementBISKidder, Logan50 min
Aug 31, 8:58 AM CDTSpecial Weather StatementBISKidder, Logan47 min
Aug 31, 3:48 PM CDTAreal Flood AdvisoryBISKidder3 hr
Aug 31, 5:12 PM CDTSpecial Weather StatementBISMcHenry33 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.